Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 272, NWS Shreveport, LA

September 28, 2005Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 28, 2005, 6:53 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 6:53 PM CDT (23:53 UTC)
Expired
Sep 28, 2005, 8:00 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:56 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 28, 2:56 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT WED SEP 28 2005

.DISCUSSION...

COLD FRONT APPEARS TO BE MAKING GOOD PROGRESS THROUGH CENTRAL
OKLAHOMA THIS MID AFTERNOON. STILL VERY LIMITED CONVECTION ALONG
THE FRONT....BUT MOISTURE ALONG THE FRONT HAS BEEN LIMITED THUS
FAR.  DEVELOPMENT IN CWA STILL LOOKS TO BE LATE AFTERNOON OVER
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THEN EARLY EVENING HOURS
FOR NORTHEAST TEXAS AND MID TO LATE EVENING HOURS FOR ALL OF NORTH
LOUISIANA. THREAT FOR SEVERE STORMS REMAINS LIKELY WITH GOOD
HEATING ALL AFTERNOON AND DEWPOINTS RUNNING IN THE LOW TO MID 70S
CURRENTLY. POTENTIAL SEVERE CRITERIA FOR WIND AND HAIL REMAINS A
POSSIBILITY WITH DEVELOPING SURFACE BASED CONVECTION INTO THE EARLY
EVENING...AND THEN CARRYING INTO THE NIGHT AND ACROSS CWA WITH THE
DEVELOPMENT OF A GOOD PRE FRONTAL TROUGH.  ACTIVITY SHOULD NOT
LINGER ANYWHERE...SO FLOODING SHOULD NOT BE A CONCERN.  OVERNIGHT
THE SEVERE THREAT WILL BE DIMINISHING...WITH THUNDERSTORM
CONTINUING SOUTHEASTWARD ALONG THE FRONT. COLD AIR ADVECTION GOOD
AT LOWER LEVELS SHOULD EVENTUALLY CLEAR SKIES FOR MOST OF
AREA...BUT EVEN IN THE FACE OF SEPTEMBER SUNSHINE THE HIGHS SHOULD
BE NEARLY 20 DEGREES COOLER THIS TIME TOMORROW.

WINDS WILL BEGIN TO SUBSIDE INTO TOMORROW NIGHT...BUT MAY NOT LAY
DOWN UNTIL RIGHT AT DAWN FRIDAY MORNING. SO...RADIATION COOLING
COULD BE BETTER...BUT STILL LOOKING AT BELOW SEASONAL LOWS FOR
NEXT COUPLE OF MORNINGS. SLIGHT BIT OF RIDGING INTO THE WEEKEND
SHOULD ALLOW FOR TEMPS TO WARM BACK TO SEASONAL RANGES FOR
WEEKEND.  PUT IN SLIGHT CHANCE FOR MOST AREAS SUNDAY WITH A SHORT
WAVE ACROSS ARKANSAS...AND GFS SHOWING A FAIR AMOUNT OF ACTIVITY
PERHAPS PUSHING IN OFF THE GULF. EXPECT A DRY START TO THE WORK
WEEK AS RIDGE BUILDS AHEAD OF NEXT COOL FRONT DUE IN AROUND
MIDWEEK TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  77  54  83 /  60  20   0   0
MLU  64  75  51  81 /  60  20   0   0
DEQ  59  76  47  81 /  60  10   0   0
TXK  61  76  51  81 /  60  10   0   0
ELD  60  74  48  82 /  60  10   0   0
TYR  65  79  55  83 /  60  20   0   0
GGG  64  78  54  83 /  60  20   0   0
LFK  67  79  57  85 /  60  40   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/24
Hazardous weather outlook, Sep 28, 12:00 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED SEP 28 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL BE ENTERING THE MIDDLE RED RIVER VALLEY
COUNTRY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
THIS EVENING.  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG
AND AHEAD OF THIS FEATURE TONIGHT.  PRIMARY SEVERE THREAT LATER
TONIGHT WILL BE STRONG AND DAMAGING WIND GUST WITH A MARGINAL HAIL
THREAT.  AFTER MIDNIGHT...WHILE SHOWERS AND THUNDERSTORMS WILL BE
ONGOING ACROSS THE REGION...THE SEVERITY OF THE ACTIVITY SHOULD
BEGIN TO WEAKEN AS THE COLD FRONT BEGINS TO PRESS INTO EAST CENTRAL
TEXAS AND NORTH CENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

13/24

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.